Hail, Marshall
- When
- June 1, 3:40 PM CST
- Where
- Marshall County, 2 mi NW of Axtell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.883, -96.300
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 1, 2:18 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 318 PM CDT FRI JUN 1 2001 SEVERE WEATHER WATCHES GRADUALLY ENCOMPASSING CWA. SEVERE WEATHER MAIN CONCERN THIS EVENING...THEN RETURNING OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT ARE NEXT CONCERNS. WEAK IMPULSE SOUTHWEST AND CONVERGENT AREAS FIRING STORMS OVER THE SOUTHWEST INTO CENTRAL PORTIONS OF STATE WHILE FRONT DROPPING SOUTH ...NOW MOVING THROUGH SOUTH CENTRAL NEBRASKA AND INTO SOUTHEAST NEBRASKA...WILL PUSH INTO UNSTABLE AIR OVER REST OF CWA. STRONG UPPER WAVE DROPPING SOUTH WITH MODELS SHOWING LARGE VERTICAL MOTION FIELDS OVER NORTHEAST THROUGH 06Z...THEN SLIPS SOUTH AND EAST. WILL WORD ZONES WITH SCATTERED OR LIKELY FOR THE EVENING HOURS. SURFACE HIGH SLIPS ACROSS CWA BEHIND FRONT ON SATURDAY...ETA...SHOWING SOME LOW LEVEL RH PERSISTING OVER THE EAST SO WILL GO WITH A FEW MORE CLOUDS HERE. SOME QUESTIONS ON TEMPERATURES...THE 70 TO 75 RANGE LOOK GOOD FOR NOW. NEXT SERIES OF WAVES PUSHES OUT INTO THE HIGH PLAINS SATURDAY NIGHT...ETA/AVN SHOWING OVERRUNNING WARM ADVECTION AHEAD OF THESE...SUPPORTING GOING CHANCE FOR NORTH CENTRAL SATURDAY NIGHT. ADDED LOW POPS TO THE NORTHEAST AS WELL DO TO THE WARM ADVECTION. STRONG WAVE EJECTS ACROSS CWA...SUNDAY...WILL GO WITH LIKELY POPS BUT MODELS WOULD HAVE THIS ENDING OVER THE WESTERN CWA EARLY. ANOTHER WAVE COMES OUT SUNDAY NIGHT INTO MONDAY AND AGAIN WIL:L GO WITH LIKELY 0POPS AS BOUNDARIES AND OVERRUNNING ENHANCE PRECIP CHANCES. TEMPERATURE WISE...COMPROMISE ON HIGHS WITH HIGHS AROUND 70 AND LOWS 50 TO 55. .TOP...NONE FRANTZ
KSZ008>012-020>024-026-034>040-054>056-058-059-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1206 PM CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. AT THIS TIME IT APPEARS THAT THUNDERSTORMS...SOME POSSIBLY SEVERE... MAY DEVELOP OVER PARTS OF NORTH CENTRAL KANSAS AROUND THE MID AFTERNOON HOURS. THIS ACTIVITY WOULD THEN SPREAD SOUTHEAST ACROSS NORTHEAST KANSAS BY THE LATE AFTERNOON HOURS...AND OVER EAST CENTRAL KANSAS DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER UPDATES ON THIS POSSIBLE SEVERE WEATHER SITUATION. THE THREAT OF SEVERE WEATHER WILL BE ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE SOUTHEAST ACROSS THE PAREA LATE THIS AFTERNOON AND EARLY THIS EVENING. PF
The Topeka radar (KTWX), 99 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250770, 5250771, 5250772, 5250773, 5250774.